Korean J Dermatol.  2001 Jul;39(7):819-821.

A Case of Dermographism Occurring as a Side Effect of Topical Immunotherapy with Diphenylcyclopropenone

Affiliations
  • 1Department of Dermatology, Samsung Medical Center, Sungkyunkwan University School of medicine, Seoul, Korea.

Abstract

Topical immunotherapy with Diphenylcyclopropenone(DPCP) appears to be an effective modality for the treatment of alopecia areata. Most common side effects of DPCP are severe contact dermatitis, lymphadenopathy, generalized pruritus, urticaria, dermatitis on the remote areas. Rarely, DPCP can induce vitiligo, contact urticaria, erythema multiforme. We describe a patient with alopecia areata who developed dermographism due to topical therapy with DPCP. A 17-year-old man visited our clinic with alopecia areata, which began to develop 5 years prior to his visit. After sensitization with 0.2% DPCP in acetone, DPCP was topically applied to the scalp every two weeks for 4 months. Because there was no sign of improvement, we halted DPCP therapy and commenced systemic corticosteroids. When the patient was rechallenged with DPCP immunotherapy after one year, the dermographism has occured. Treatment with oral antihistamines for 2 months improved dermographism.

Keyword

alopecia areata; DPCP; dermographism

MeSH Terms

Acetone
Adolescent
Adrenal Cortex Hormones
Alopecia Areata
Dermatitis
Dermatitis, Contact
Erythema Multiforme
Histamine Antagonists
Humans
Immunotherapy*
Lymphatic Diseases
Pruritus
Scalp
Urticaria
Vitiligo
Acetone
Adrenal Cortex Hormones
Histamine Antagonists
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error